Originally Posted by chesapeake girl
it puts me to sleep and then gives me the munchies. Is this normal?
Normal? No. Common? Let's go with NOT uncommon. The shrinks call what you are experiencing "paradoxical reactions." My blood pressure fell from borderline high 130/90 to 128/78 when I started Adderall and has remained in the normal range since ... another example of a paradoxical reaction. Adderall does not give me the munchies but neither does it curb my appetite. I wish that I experienced the common Adderall side effect of appetite suppression. Glad I don't experience the paradoxical "munchies." Last thing I need.
Did Adderall lower my BP? Sort of. Indirectly. It gives me a sense of control over my life which is a whole lot less stressful than my former "what is going to blow up next" mental state. Less stress, lower BP.
Ritalin is indirectly causing your sleepiness and munchieness. Tell you doctor. Hopefully your doctor understands how common paradoxical reactions are with brain medications. There are at least three possible solutions.
1. Wait out the storm. Your side effects may diminish or vanish with time.
2. Dose may need adjustment.
3. Ritalin is the wrong med for you. Try another. Crazy-med paydirt on first choice is rare. Takes a little trial and error to find the optimal medication(s) and dose for each individual.